Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 47, NWS New York, NY

July 13, 2014Greater Bridgeport Planning Region, Connecticut; Putnam County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 13, 2014, 7:57 PM EDT for Greater Bridgeport Planning Region, Connecticut; Putnam County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2014, 7:57 PM EDT (23:57 UTC)
Expired
Jul 13, 2014, 8:32 PM EDT
In force
35 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 6:25 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 12.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WUUS51 KOKX 132357
SVROKX
CTC001-NYC079-140045-
/O.NEW.KOKX.SV.W.0047.140713T2357Z-140714T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
757 PM EDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  EXTREME NORTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 845 PM EDT

* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR HOPEWELL JUNCTION...MOVING
  EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  SHERMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE. DO 
NOT STAY OUTDOORS.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

&&

LAT...LON 4166 7349 4163 7349 4155 7345 4150 7344
      4152 7339 4149 7337 4147 7331 4144 7331
      4151 7366 4152 7365 4153 7353 4167 7352
TIME...MOT...LOC 2356Z 290DEG 23KT 4157 7370

$$

FORECASTER: LN
2 follow-up statements
799 
WWUS51 KOKX 140019
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
819 PM EDT SUN JUL 13 2014

NYC079-140029-
/O.CAN.KOKX.SV.W.0047.000000T0000Z-140714T0045Z/
PUTNAM NY-
819 PM EDT SUN JUL 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHEAST NEW YORK.

LAT...LON 4166 7349 4163 7349 4155 7345 4153 7345
      4153 7353 4167 7352
TIME...MOT...LOC 0019Z 290DEG 23KT 4152 7352

$$

CTC001-140045-
/O.CON.KOKX.SV.W.0047.000000T0000Z-140714T0045Z/
FAIRFIELD CT-
819 PM EDT SUN JUL 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EXTREME NORTHERN FAIRFIELD COUNTY...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHERMAN...MOVING EAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHEAST NEW YORK.

&&

LAT...LON 4166 7349 4163 7349 4155 7345 4153 7345
      4153 7353 4167 7352
TIME...MOT...LOC 0019Z 290DEG 23KT 4152 7352

$$

LN
408 
WWUS51 KOKX 140032
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
832 PM EDT SUN JUL 13 2014

CTC001-140042-
/O.CAN.KOKX.SV.W.0047.000000T0000Z-140714T0045Z/
FAIRFIELD CT-
832 PM EDT SUN JUL 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN FAIRFIELD 
COUNTY IS CANCELLED...

LAT...LON 4166 7349 4163 7349 4155 7345 4153 7345
      4153 7353 4167 7352
TIME...MOT...LOC 0032Z 290DEG 23KT 4149 7342

$$

LN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:48 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 13, 6:48 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
648 PM EDT SUN JUL 13 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND
THEN DISSIPATES ACROSS THE AREA ON MONDAY. A SECONDARY FRONTAL
SYSTEM WILL IMPACT THE AREA TUESDAY INTO WEDNESDAY. HIGH PRESSURE
RETURNS FOR THE END OF THE WEEK BEFORE ANOTHER FRONTAL SYSTEM
APPROACHES FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR ORANGE AND
PUTNAM COUNTIES. THINKING IS THAT SUFFICIENT CAPE EXISTS THAT AS
AN UPPER SHORTWAVE APPROACHES...A FEW SEVERE THUNDERSTORMS MAY
DEVELOP. MUCH OF THE ACTIVITY SHOULD STAY TO THE NORTH BUT
ORANGE/PUTNAM ARE STILL PRIME FOR A FEW ISOLATED STORMS.

THE FIRST COLD FRONT FOR THE WEEK IS NOW IN WESTERN PORTIONS
OF NY AND PA WILL SEND A LINE OF SHOWERS AND THUNDERSTORMS INTO
THE FAR WESTERN ZONES OF THE LOWER HUDSON VALLEY TOWARD EARLY
EVENING...THEN WORKS EAST TOWARD THE NYC METRO/WRN LI/SW CT
BETWEEN 8 AND 11 PM. WEAK SHEAR AND MARGINAL INSTABILITY WILL
LIKELY LEAD TO DISSIPATION AS THE CONVECTION APPROACHES THE COAST.
BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE.

SYNOPTICALLY...AN ANOMALOUSLY STRONG UPPER LOW NORTH OF THE UPPER
MIDWEST AND GREAT LAKE STATES WILL DESCEND SE THROUGH THE UPCOMING
WEEK SENDING MULTIPLE FRONTAL BOUNDARIES INTO THE AREA. THIS
COUPLED WITH DEEP-LAYERED MOISTURE...MODERATE INSTABILITY...AND
STRENGTHENING WIND SHEAR WILL RESULT IN SEVERAL EPISODES OF
CONVECTION WITH HEAVY RAINFALL AND ISOLATED SEVERE WEATHER.

WARM...MUGGY CONDITIONS WILL PREVAIL WITH LOWS IN THE 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
THE INGREDIENTS ARE COMING TOGETHER FOR A POTENTIAL MODERATE TO
HEAVY RAINFALL EPISODE MON AFT/EVE AS A DISSIPATING FRONTAL SYSTEM
ACROSS THE REGION INTERACTS WITH DEEP MOISTURE...MODERATE
INSTABILITY...AND STRENGTHENING DEEP-LAYER SHEAR. THERE IS ALWAYS
SOME UNCERTAINTY WITH THE TIMING AND PRECISE LOCATION WHERE THE
HEAVIEST RAIN WILL OCCUR...PRIMARILY DUE TO WHERE THE STALLED
BOUNDARY RESIDES. THE BEST CHANCE AT THIS TIME LOOKS TO BE JUST
NORTH AND WEST OF NYC IN THE AFT...WITH THE CONVECTION WORKING
INTO COASTAL LOCATIONS DURING THE EVENING HOURS. THIS EPISODE
LOOKS TO DISSIPATE TOWARD THE LATE NIGHT/EARLY MORNING HOURS TUE.
THE POTENTIAL EXIST FOR LOCALIZED HEAVY RAINFALL WITH RAINFALL
RATES IN EXCESS OF AN INCH AN HOUR. UNIFORM WESTERLY FLOW MAY ALSO
ALLOW FOR TRAINING OF SHOWERS AND THUNDERSTORMS. BASED ON LATEST
FFG GUIDANCE A FLASH FLOOD WATCH IS NOT BEING ISSUED AT THIS
TIME... BUT THIS DOES NOT MEAN THERE WILL NOT BE LOCALIZED
FLOODING. IN ADDITION...THIS FIRST EVENT WILL LIKELY SERVE AS THE
PRIMARY FOR POTENTIAL FLOODING ON TUE.

FURTHERMORE...UPPER AIR SOUNDINGS INDICATE LONG NARROW CAPES
SUPPORTING SLOW RISING UPDRAFTS...CONDUCIVE TO HEAVY RAINFALL IN
DEEP MOIST AIR MASSES. WHILE HAIL WILL NOT BE A THREAT...THE SHEAR
SUPPORTS POTENTIAL WET MICROBURSTS AND PERHAPS SMALL LINE SEGMENTS.

STAYED CLOSE TO GUIDANCE WITH HIGHS IN THE LOW TO MID 80S...AND
LOWS GENERALLY IN THE 70S. DEW POINTS WILL ALSO BE AROUND 70
MAKING FOR MUGGY CONDITIONS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE MAIN COLD FRONT SLOWLY APPROACHES ON TUESDAY WITH RAIN LIKELY
THROUGH THE DAY. GLOBAL MODELS HAVE SLOWED DOWN THEIR PRECIP TIMING
SINCE YESTERDAY AND KEEPS RAIN IN THE FORECAST THROUGH AT LEAST
WEDNESDAY MORNING.

TUE REMAINS WARM WITH A MOIST SOUTHERLY FLOW AND CONTINUING PWATS OF
1.5 TO 2 INCHES THROUGH THE AFTERNOON AND EVENING. THE CHANCE OF
SEVERE THUNDERSTORMS IS LOWER THAN MONDAY WHILE THE THREAT OF FLASH
FLOODING INCREASES. LESS CAPE IS IN PLACE BUT STILL ENOUGH MU
CAPE....AROUND 1500 J/KG INTERIOR...TO KEEP THUNDERSTORMS IN THE
FORECAST. SHEAR INCREASES SLIGHTLY FOR TUESDAY AS WELL. CANNOT RULE
OUT A SEVERE THUNDERSTORM OR TWO BUT THE THREAT IS LOW. WITH THE
RAIN THAT WILL FALL MONDAY...THE ADDITIONAL RAINFALL WILL RAPIDLY
INCREASE THE FLASH FLOODING THREAT AS TUESDAY PROGRESSES. TUESDAY
ALSO HAS GREATER LIFT WITH THE COLD FRONT ALONG WITH UPPER JET
DYNAMICS WHICH WILL HELP CREATE THE HIGHER RAINFALL AMOUNTS. SEE THE
HYDROLOGY SECTION FOR ADDITIONAL INFORMATION ON RAINFALL AMOUNTS.

AS THE FRONT PROGRESSES EAST...POPS DECREASE WEST TO EAST WITH RAIN
LINGERING THROUGH WED AFTERNOON FOR THE EASTERN PART OF THE AREA.
HIGH TEMPS DROP TO NEAR NORMAL VALUES STARTING ON WED AND CONTINUING
THROUGH THE WEEKEND AS THE DEEP UPPER TROUGH CONTINUES MOVING
NORTHEAST. BROAD HIGH PRESSURE BUILDS IN AT THE SURFACE AND REMAINS
THROUGH THE FRIDAY. LOW TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL
VALUES.

AS THE HIGH PRESSURE AREA SHIFTS EAST ON SATURDAY...ANOTHER FRONTAL
SYSTEM WILL MOVE NORTH AND IMPACT THE AREA FOR THE WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE CONTINUES MOVING OFFSHORE AS A SLOW MOVING COLD FRONT
APPROACHES FROM THE WEST THROUGH THE TAF PERIOD.

WINDS GENERALLY 180-210 DEGREES THIS EVENING 10 TO 15 KT WITH
GUSTS 20 TO 28 KT. GUSTS WILL GRADUALLY DIMINISH AFTER
00Z...ALTHOUGH THUNDERSTORMS COULD PROVIDE BRIEF GUSTY WINDS.

SHOWERS/THUNDERSTORM CHANCES INCREASE EARLY EVENING FOR KSWF.
SHOWER/STORMS SHOULD SPREAD EAST LATER THIS EVENING INTO CITY
TERMINALS BETWEEN 01Z AND 04Z. ACTIVITY EXPECTED TO DIMINISH AS IT
HEADS FURTHER EAST OVERNIGHT.

MORE STRATUS/FOG WILL BE POSSIBLE TONIGHT WITH MVFR OR LOWER
CONDITIONS BEFORE IMPROVING ON MONDAY MORNING.

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY MONDAY AFTERNOON.

.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.TUESDAY-WEDNESDAY...SCATTERED TO NUMEROUS SHRA/TSTMS. STRONGER TSTMS
DURING THIS TIME FRAME COULD PRODUCE PERIODS OF MVFR OR LOWER
CONDITIONS...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS. CONDITIONS
IMPROVE LATE WEDNESDAY.
.THURSDAY...VFR.
.FRIDAY...VFR.

&&

.MARINE...
MARGINAL SCA CONDITIONS FORECAST ACROSS ALL WATERS THIS EVENING...THEN
JUST FOR THE OCEAN WATERS LATE TONIGHT INTO MON. HIGH SEAS MAY
LINGER INTO MON NIGHT. A PERSISTENT SOUTHERLY FLOW/FETCH OUT
AHEAD OF MULTIPLE FRONTAL BOUNDARIES WILL ALLOW FOR THE BUILDING
SEAS THROUGH THE FIRST PART OF THE WEEK.

A SECOND COLD FRONT APPROACHES THE WATERS ON TUESDAY AND MOVES
THROUGH BY WEDNESDAY AFTERNOON. THE PROLONGED SOUTHERLY FLOW WILL
KEEP OCEAN SEAS ABOVE 5 FT THROUGH WED AFTERNOON. WINDS ON ALL
WATERS SHOULD STAY BELOW 25 KT. AFTER THE FRONT MOVES
THROUGH...SUB SCA CONDITIONS EXPECTED ON ALL WATERS THROUGH THE
WEEK.

&&

.HYDROLOGY...
A SIGNIFICANT RAINFALL IS POSSIBLE BEGINNING MON AFTERNOON AND
CONTINUING INTO EARLY WEDNESDAY. TOTAL RAINFALL THROUGH THIS
PERIOD IS EXPECTED TO RANGE FROM AROUND 2  TO 3 INCHES WITH
LOCALLY 3 TO 4 INCH AMOUNTS POSSIBLE.

THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR TUESDAY MORNING INTO
WEDNESDAY MORNING. THE FLASH FLOODING THREAT WILL BE HIGHEST ON
TUESDAY DUE TO THE RAINFALL THAT WILL FALL ON MONDAY AND THE
CONTINUED MOIST SOUTHERLY FLOW.

FOR THE TUE-WED TIME FRAME WITH THE HEAVIEST RAINFALL...CONTINUED
THE INCREASE IN QPF FROM THE PREVIOUS SHIFT. THERE ARE SOME
OPERATIONAL MODELS INDICATING HIGHER AMOUNTS THAN CURRENTLY FORECAST
BUT CONFIDENCE IS TOO LOW TO INCREASE MORE THAN FORECAST.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES REMAIN HIGH DUE TO THE RECENT FULL MOON OF
SATURDAY MORNING. THE HIGH TIDE CYCLES THIS EVENING WILL BE SIMILAR
TO WHAT OCCURRED SATURDAY NIGHT WITH TIDAL DEPARTURES 2 TO 3 TENTHS
OF A FOOT ABOVE THE ASTRONOMICAL HIGH TIDE. THIS WILL BRING SOME
LOCATIONS TO JUST UNDER THE MINOR COASTAL FLOODING THRESHOLDS DURING
THE HIGH TIDE CYCLE...AROUND 10 PM ALONG THE SOUTH SHORE AND
MIDNIGHT TO 1 AM SUNDAY IN THE LONG ISLAND SOUND. HOWEVER WITH A
STRENGTHENING...AND PERSIST ONSHORE FLOW TODAY ALONG WITH A
SOUTHEAST SWELL...TIDAL DEPARTURES MAY RUN A LITTLE HIGHER AND BRING
SOME LOCATIONS...ESPECIALLY ALONG THE SOUTH SHORE BACK BAYS...TO OR
JUST ABOVE MINOR FLOODING THRESHOLDS TONIGHT. WITH LOW CONFIDENCE OF
WIDESPREAD MINOR COASTAL FLOODING OCCURRING AND THE HIGH TIDE CYCLE
TONIGHT WILL NOT ISSUE ANY STATEMENTS AT THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ355.

&&

SYNOPSIS...LN/DW
NEAR TERM...LN/DW
SHORT TERM...DW
LONG TERM...LN
AVIATION...BC/DS
MARINE...LN/DW
HYDROLOGY...LN/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 13, 6:34 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
634 PM EDT SUN JUL 13 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ069>075-078>081-176>179-142245-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
634 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT DISSIPATES ACROSS THE AREA ON MONDAY. A STRONGER
COLD FRONT THEN APPROACHES ON TUESDAY AND MOVES THROUGH BY
WEDNESDAY AFTERNOON.

SEVERAL EPISODES OF HEAVY RAINFALL ARE POSSIBLE STARTING MONDAY
AFTERNOON THROUGH WEDNESDAY AFTERNOON. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE MONDAY EVENING WITH GUSTY WINDS BEING THE PRIMARY
THREAT. ISOLATED FLASH FLOODING IS ALSO POSSIBLE ON MONDAY AS
WELL BUT THE HIGHEST THREAT LOOKS TO BE ON TUESDAY WHEN THE
HIGHEST RAINFALL AMOUNTS ARE EXPECTED TO FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ067-068-142245-
ORANGE-PUTNAM-
634 PM EDT SUN JUL 13 2014

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT DISSIPATES ACROSS THE AREA ON MONDAY. A STRONGER
COLD FRONT THEN APPROACHES ON TUESDAY AND MOVES THROUGH BY
WEDNESDAY AFTERNOON.

SEVERAL EPISODES OF HEAVY RAINFALL ARE POSSIBLE STARTING MONDAY
AFTERNOON THROUGH WEDNESDAY AFTERNOON. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE MONDAY EVENING WITH GUSTY WINDS BEING THE PRIMARY
THREAT. ISOLATED FLASH FLOODING IS ALSO POSSIBLE ON MONDAY AS
WELL BUT THE HIGHEST THREAT LOOKS TO BE ON TUESDAY WHEN THE
HIGHEST RAINFALL AMOUNTS ARE EXPECTED TO FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-142245-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
634 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:03 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk16 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.